MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630PL29A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental mdr is being submitted for completion to the engineering evaluation.The product was not returned; therefore, a no product return investigation was completed.As a device was not returned, visual inspection, functional testing, and dimensional testing were unable to be done.An imaging review was conducted by the edwards clinicians team.The summary of the procedural cine findings: there were no images of pds advancement or removed from alterra prestent.It appeared that the pds caught on tricuspid chorde while being pulled back to svc.Pds balloon shaft was likely cut outside the body and outer shaft was removed.Two snares were observed to capture the pds distal balloon shoulder and nose tip.Pds was removed successfully through ij access.The potential root cause may be the deflated pds balloon possibly stuck on the tv chorde, resulting in withdrawal difficulty.As no device was returned and there is no evidence to support a manufacturing/design defect potentially contributed to the complaint, a manufacturing mitigation review is not required.The edwards sapien 3 transcatheter pulmonary valve system with alterra adaptive prestent ifu was reviewed.No evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.' the complaint for difficulty or inability to withdraw system through vasculature was confirmed based on provided imagery.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, 'after deploying sapien 3 valve in the pulmonic position using the pulmonic delivery system, they began to pull the pds out and it appeared to get caught on the tricuspid valve.There was some tension on the system and the physician was unable to move the system in either direction.After several attempts to move the system, the physician decided to snare the system and cut it in order to pull it out of a gore dryseal sheath.The pds was cut just outside the body and was removed through a gore dryseal from the jugular vein.Per additional follow-up: the root cause of the pds system withdrawal difficulty was that the capsule/balloon appeared to be stuck on the composure of the tricuspid valve.The physician was unable to pull the system out or advance it forward because of the tension.The team did not change wires after the alterra.' it was noted that there was tension while withdrawing the pds.In this case, the tension was most likely caused by the balloon being stuck on the tricuspid chorde while attempting to pull the system back into svc, resulting in withdrawal difficulties.As a result, the physician decided to cut the pds balloon shaft and snare the distal balloon shoulder/nose tip to retrieve the whole system.As such, available information suggests that procedural factors (balloon stuck on the tricuspid chorde during withdrawal) may have contributed to the complaint event.Per the assessment, it has been determined that no capa, scar, or pra is required as the established triggers have not been met.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), approximately 3 months post-implant of a 29 mm sapien 3 valve and alterra pre stent in the pulmonic position within a transannular patch, they were notified of an aortic to pulmonary artery fistula in this patient.The fistula connects the sov of the pa to the sov in the ao, close to the left main.An echo and ct were completed.The patient was scheduled to be cathed on (b)(6) and was asymptomatic.The fistula was found due to a follow-up echo.During the implant procedure, after the team deployed the sapien 3 valve in the pulmonic position using the pulmonic delivery system (pds).The team began to pull the pds out and it appeared to get caught on the tricuspid valve.There was some tension on the system and the physician was unable to move the system in either direction.After several attempts to move the system, the physician decided to snare the system and cut it in order to pull it out of a gore dryseal sheath.The pds was cut just outside the body and was removed through a gore dryseal from the jugular vein.The patient was sent to recovery afterwards and discharged home the next day.The root cause of the pds system withdrawal difficulty was that the capsule/balloon appeared to be stuck on the composure of the tricuspid valve.The physician was unable to pull the system out or advance it forward because of the tension.The team did not change wires after the alterra.After the valve deployment, the capsule was not completely closed as they brought the system back.The pds system was cut with sterile scissors on the field by the physician.

Brand Name
EDWARDS SAPIEN 3 PULMONIC DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22105749
Report Number2015691-2025-04232
Device Sequence Number12518275
Product Code NPV
UDI-Device Identifier00690103210873
UDI-Public(01)00690103210873(17)251022(11)231023
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model Number9630PL29A
Device Lot Number65383074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale